Pennsylvania, 2004Flash Flood in Pennsylvania, May 24, 2004
May 24, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 24, 4:34 AM EST, 21 minutes earlier.
Area forecast discussion, May 24, 4:34 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 AM EDT MON MAY 24 2004
UPDATE TO REMOVE SVR THUNDERSTORM WATCH.
SOIL CONDITIONS REMAIN VERY MOIST. WE WILL EXTEND FFA TILL 4 PM THIS
AFTN FOR THE ENTIRE CWA. COLD FROPA DURING THE DAY TODAY. DEWPOINTS
RUNNING IN THE MID 60S PREFRONTAL. 1 HR FFGS ANYWHERE FROM 0.8 TO
1.5 AND 3 HRS FROM 1.1 TO 1.9. PRECIP WATER 1.15 INCHES. ALSO
CONVECTION ASSOCIATED WITH WEAKENING BOW ECHO WILL PRODUCE SOME
DOWNPOURS.
WE FINALLY CATCH A BREAK IN THE WX TONIGHT. BUT TUESDAY NIGHT A COLD
FRONT MOVES THROUGH CWA RAPIDLY. SLIGHT CHC SVR LOOKS GOOD. FLOODING
STILL A THREAT WITH MOIST SOIL CONDITIONS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH TIL 4 PM TODAY FOR ZONE MD001.
OH...FLOOD WATCH TIL 4 PM TODAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH TIL 4 PM TODAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH TIL 4 PM TODAY FOR ZONES
WVZ001>004...WVZ012-021>023-041.
&&
Hazardous weather outlook, May 24, 4:53 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
553 AM EDT MON MAY 24 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-241200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
553 AM EDT MON MAY 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
FLOOD WATCH IN EFFECT UNTIL 4 PM TODAY. A COLD FRONT WILL MOVE
THROUGH THE AREA TODAY. SHOWERS AND THUNDERSTORMS WITH HEAVY
DOWNPOURS ARE POSSIBLE ALONG WITH GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...
SLIGHT RISK SEVERE THUNDERSTORMS FOR TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, May 24, 1:26 AM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
226 AM EDT MON MAY 24 2004
OHZ048-057-240800-
COSHOCTON OH-MUSKINGUM OH-
226 AM EDT MON MAY 24 2004
...THUNDERSTORMS MOVING INTO THE REGION...
THUNDERSTORMS WILL MOVE INTO THE AREA BY 3 AM. SOME OF THESE STORMS
WILL CONTAIN HEAVY RAIN, WIND GUSTS 40 TO 50 MPH, HAIL AND FREQUENT
LIGHTNING STRIKES. STORMS ARE MOVING TOWARD THE EAST AROUND 40 MPH.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS.
Special weather statement, May 24, 2:08 AM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 AM EDT MON MAY 24 2004
OHZ039>041-049-058-240830-
CARROLL OH-COLUMBIANA OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-
308 AM EDT MON MAY 24 2004
...THUNDERSTORMS MOVING INTO THE REGION...
THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE PREDAWN HOURS.
SOME OF THESE STORMS WILL CONTAIN HEAVY RAIN, WIND GUSTS 40 MPH, HAIL
AND LIGHTNING STRIKES. STORMS ARE MOVING TOWARD THE EAST AROUND 40
MPH.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS.
Special weather statement, May 24, 2:34 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 AM EDT MON MAY 24 2004
PAZ013-020-241000-
BEAVER PA-LAWRENCE PA-
334 AM EDT MON MAY 24 2004
...THUNDERSTORMS MOVING INTO THE REGION...
THUNDERSTORMS WILL MOVE INTO THE REGION DURING THE PREDAWN HOURS
AFTER 4 AM. SOME OF THESE STORMS WILL CONTAIN HEAVY RAIN, WIND GUSTS
40 MPH, HAIL AND LIGHTNING STRIKES. STORMS ARE MOVING TOWARD THE
NORTHEAST AROUND 40 MPH.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS.
Special weather statement, May 24, 3:37 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
437 AM EDT MON MAY 24 2004
PAZ008-014-020-021-029-031-WVZ001>004-241000-
ALLEGHENY PA-BEAVER PA-BROOKE WV-BUTLER PA-GREENE PA-HANCOCK WV-
MARSHALL WV-OHIO WV-VENANGO PA-WASHINGTON PA-
437 AM EDT MON MAY 24 2004
...EARLY MORNING THUNDERSTORMS MOVING INTO THE REGION...
THUNDERSTORMS WITH GUSTY WINDS, HEAVY RAIN AND SOME HAIL ALONG WITH
FREQUENT LIGHTNING STRIKES WILL MOVE THROUGH THE AREA BEFORE DAWN.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
THIS AREA IS IN A FLOOD WATCH TILL 4 PM THIS AFTERNOON.
Special weather statement, May 24, 4:12 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 AM EDT MON MAY 24 2004
PAZ008-009-015-016-022-023-030-032-241100-
ARMSTRONG PA-CLARION PA-FAYETTE PA-FOREST PA-INDIANA PA-JEFFERSON PA-
VENANGO PA-WESTMORELAND PA-
512 AM EDT MON MAY 24 2004
...EARLY MORNING THUNDERSTORMS...
THUNDERSTORMS WITH WIND GUSTS 30 TO 40 MPH...HAIL...AND FREQUENT
LIGHTNING STRIKES WILL MOVE THROUGH THE AREA BEFORE 7AM.
HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
THIS AREA IS IN A FLOOD WATCH TILL 4 PM THIS AFTERNOON.
Special weather statement, May 24, 4:42 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 AM EDT MON MAY 24 2004
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-241041-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA-
JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER PA-
MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-VENANGO PA-
WASHINGTON PA-WESTMORELAND PA-
542 AM EDT MON MAY 24 2004
SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...
IN PENNSYLVANIA...
ALLEGHENY ARMSTRONG BEAVER BUTLER
CLARION FAYETTE FOREST GREENE
INDIANA JEFFERSON LAWRENCE MERCER
VENANGO WASHINGTON WESTMORELAND
IN WEST VIRGINIA...
BROOKE HANCOCK MARSHALL OHIO
IN OHIO...
BELMONT CARROLL COLUMBIANA COSHOCTON
GUERNSEY HARRISON JEFFERSON MONROE
MUSKINGUM NOBLE TUSCARAWAS
Flash Flood, Venango
- When
- May 24, 4:55 AM EST to 8:00 AM EST
- Where
- Venango County, Utica
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.401, -79.758 (the zone’s center; the record gives no point)
French Creek flooded and caused the closing of Deer Creek Rd and Creek Rd.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, May 24 to 25, 20041 death · 4 injured · $5.1 million · F2 · 31 events
- Tornadoes and Flash Flooding in Missouri, May 24 to 25, 20041 injured · $15 million · F2 · 86 events
- Tornadoes and Flash Flooding in Iowa, May 24 to 25, 20041 injured · $3.2 million · F0 · 119 events
- Tornadoes and Hail in Oklahoma, May 24, 2004$123,000 · F1 · 72 events
- Tornadoes and Hail in Nebraska, May 24, 2004$1.7 million · F1 · 17 events
- Hail and Damaging Winds in New York, May 24, 2004$1.4 million · 1 in hail · 4 events
- Flood in Wisconsin, May 24 to 31, 2004$1.0 million · 1 event
- Hail in New York, May 24, 2004$1.0 million · 1 in hail · 1 event
- Flood in Wisconsin, May 24 to 31, 2004$800,000 · 1 event
- Hail and Lightning Strikes in Massachusetts, May 24, 2004$350,000 · 1.75 in hail · 13 events
- Hail in Kansas, May 24, 2004$500,000 · 2.75 in hail · 5 events
- Tornadoes and Hail in Kansas, May 24, 2004$100,000 · F1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399402.